Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm not on tane, and likely my doc is not going to prescribe it to me unless we go through a few more failed treatments first. Nevertheless, I suspect that a course is somewhere on the horizon. I've been thinking about it, and although I hope it doesn't come to that, I've weighed the risks and think I'd be willing to take the plunge.

Except for one thing: apparently a common side effect is thinning hair. Apparently this can continue even AFTER the treatment, in some cases.

I've worn my hair long ever since I got out of high school. I realize that this is not fashionable for men these days (and even if I didn't, the many people who feel that its their duty to go out of their way to tell me so would fix that problem sooner rather than later) and that girls stopped digging the long hair look somewhere around the late 80s, but thats how I like it. I'm more than a little vain about my hair and already paranoid enough about losing it when I get older. I can deal with a severe IB, but the notion of my hair falling out at the same time is simply ghastly.

This might sound silly or petty of me (particularly worrying about it when I'm not even going on the stuff yet), but my hair is the only thing that I actually like when I look into the mirror. This is probably enough to keep me away from tane, and in the past everytime a treatment has failed the thing that has kept me going was "If nothing else works, I can always resort to accutane," so if you take that out of the equation I'm liable to become quite bereft of all hope.

Has anyone experienced this particular side effect? Is it really bad? Has it persisted after the course is over? None of these things will neccesarily indicate that effect it would hypothetically have on me, but I'd still like to get some idea if its as "common" as I've been lead to believe.

Link to post
Share on other sites

Im going through this side effect as of now and its been 9 months since my last pill. It doesn't look bad when my hair is dry, but when its wet you can easily see the damaged it has done. My derm. reassures me that this just temporary and all his patients recovered, as much as I want to believe him there are other forums where people are still experiencing hair loss for 8 years. My advice is when you do decide to use this drug, as soon as there is any indication of hair loss, to stop and not to continue like some may suggest. Good news is my skin is still clear after 2 months of treatment.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×